Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Fractals and distributions on the $N$-torus


Author: Victor L. Shapiro
Journal: Proc. Amer. Math. Soc. 131 (2003), 3431-3440
MSC (2000): Primary 42B35, 46F99; Secondary 42B05, 05A18
DOI: https://doi.org/10.1090/S0002-9939-03-06929-6
Published electronically: February 6, 2003
MathSciNet review: 1990632
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper establishes non-Cartesian product sets, called fractal carpets and fractal foam, as sets of uniqueness for a class of trigonometric series.


References [Enhancements On Off] (What's this?)

  • [AW] J. M. Ash and G. Wang, Sets of uniqueness for spherically convergent multiple trigonometric series, preprint, 1999, 20 pages.
  • [BJS] L. Bers, F. John, and M. Schechter, Partial Differential Equations, Interscience Publishers, New York, 1964.
  • [KS] J. Kahane and R. Salem, Ensembles Parfait et Series Trigonométriques, Hermann, Paris, 1963. MR 28:3279
  • [M] B. B. Mandelbrot, The Fractal Geometry of Nature, W. H. Freeman and Company, New York, 1982. MR 84h:00021
  • [Sa] R. Salem, Algebraic Numbers and Fourier Analysis, Heath, Boston, 1963. MR 28:1169
  • [Sh1] V. L. Shapiro, Algebraic integers and distributions on the N-torus, J. Functional Analysis 13 (1973), pp. 138-153. MR 50:890
  • [Sh2] V. L. Shapiro, Sets of uniqueness on the 2-torus, Trans. Amer. Soc. 165 (1972), pp. 127-147. MR 46:7798
  • [Z1] A. Zygmund, Trigonometric Series, 2nd ed. Vol. I, Cambridge Univ. Press, New York, 1959. MR 21:6498
  • [Z2] A. Zygmund, Trigonometric Series, 2nd ed. Vol. II, Cambridge Univ. Press, New York, 1959. MR 21:6498

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 42B35, 46F99, 42B05, 05A18

Retrieve articles in all journals with MSC (2000): 42B35, 46F99, 42B05, 05A18


Additional Information

Victor L. Shapiro
Affiliation: Department of Mathematics, University of California, Riverside, California 92521-0135
Email: shapiro@math.ucr.edu

DOI: https://doi.org/10.1090/S0002-9939-03-06929-6
Keywords: Fractal, carpet, distribution, $N$-torus
Received by editor(s): July 3, 2001
Received by editor(s) in revised form: May 25, 2002
Published electronically: February 6, 2003
Communicated by: Andreas Seeger
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society